Alert archive / Connecticut / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 34, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 16, 2002, 3:37 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2002, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 16, 2002, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 161937 SVROKX CTC009-162015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EDT SUN JUN 16 2002 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT * UNTIL 415 PM EDT. * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MIDDLEBURY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF... CHESHIRE AROUND 350 PM. MERIDEN AROUND 355 PM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4159 7331 4146 7314 4145 7278 4161 7281
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:00 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 16, 2:00 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 200 PM EDT SUN JUN 16 2002 A LARGE LO PRES SYS CNTRD JUST N OF LK ONTARIO ATTM WL DRFT EWD OVR THE NEXT FEW DYS. THIS LO WL SWING A TROF THRU THE FA THIS EVE. THERE WL BE SOME SHWRS/TSTMS WITH AND AHD OF THIS FEATURE. HAIL INFO...ALRDY HAVE RCVD SVRL REPORTS OF SMALL HAIL. VILS BTWN 35-45 PRODUCG HAIL SIZE BTWN 1/4 AND 1/2 INCH. APPEARS A VIL OF ARND 55 WOULD GIVE 3/4 INCH IN MY NECK OF THE WOODS. THE LOW SWINGS ANOTHER TROF THRU TMRW AFTN/EVE BUT SHWRS WITH THIS LKLY TO RMN WELL N OF FA. SFC LO FINALLY MOVS OFF MAINE CST DURG TUE WITH ONE LAST AND VRY WK TROF SLIDG ACRS THE LCL RGN LT IN THE DAY. ONCE AGN NO PCPN AS THIS AGAIN SHLD BE WELL N AND NE OF AREA. TEMPS OVR NEXT FEW DAYS WL AVG SLGLY ABV SEASONAL LVLS. MOS VALUES APPEAR ON TRACK SO LITTLE DEVIATION EXPTD HERE. PRLIM TEMPS AND POPS FOLLOW... EWR 61 80 62 82 / 40 10 10 10 MGJ 53 75 51 79 / 40 10 10 10 DXR 53 75 51 79 / 40 10 10 10 NYC 61 80 62 82 / 40 10 10 10 ISP 58 75 58 76 / 30 10 10 10 GON 58 75 58 76 / 30 10 10 10 MARINE...44025 DID GO BACK UP TO 5 FT...BUT NOT REPRESENTATIVE OF MOST OF AREA SO WL PRBLY CONT TO LEAVE SCA DOWN. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:26 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 34 min |
| Jun 16, 4:30 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 45 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.